I Need To Change My Antidepressants (Mirtazapine)! I Need Some Support

Discussion in 'Support' started by Beste, Nov 15, 2016.

tinnitus forum
    1. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Hello everyone!
      I have been dealing this effing condition for the last 9 months and it is getting worse and worse and worse and I don't know why.

      After I got this condition because of benzo cold turkey my doc put me on mirtazapine. It worked magic actually but I have a really big problem with weight gain. I can't believe that I'm fat now! I need to change my med but I'm scared of my tinnitus getting worse which has ready gotten worse more than 5 times since the onset.

      What should I do? I don't trust doctors anymore.

      Thank you.
       
    2. Samantha R

      Samantha R Member Benefactor

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      Hi Beste. Is the Mirtazapine making you eat more or do you think it is interfering with your metabolism?
      I take it too, and I have definitely had an increase in appetite, but have held off eating extra food and my weight has stayed steady.
       
    3. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise..no idea.. unicorns?
      That is a common side effect of Mirtazapine; so not unexpected.
      Your other option is to try anticonvulsants such as Lyrica, Gabapentin etc these often have anti-anxiety effect and for some people help with the symptoms. These can be taken on a longer term basis but are considered more serious drugs than anti depressants.

      Another option to consider is 5-htp. Its would be your safest option, and really assists to improve your mood.
       
    4. Candy

      Candy Member Benefactor Team Awareness

      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Unidentified
      Has the drug been working on improving your T? If it has is your only worry the weight gain?

      Are you eating more, I am because I am stressed and comfort eating...otherwise I would have to take up fags or booze...
       
    5. Candy

      Candy Member Benefactor Team Awareness

      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Unidentified
      Thanks guys, basically I will too carry on with normal protection as nobody in the medical field has an answer...
      Will be getting MRI results soon, guess if there is an abnormality it will be picked up.
       
    6. Tweaker
      Sad

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      Moving from mirtazapine to amitryptiline may be an option. I was on amitryptiline and you dont get the appetite increase. I went from amitryptiline to mirtazapine. They both are helpful with sleep, although mirtazapine works better in that regard usually.
       
      • Like Like x 1
    7. serendipity1996

      serendipity1996 Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Unknown but suspect noise-induced
      I've just started taking Mirtazapine (have been on it for two weeks now) and my appetite has increased like crazy
       
    8. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Thank you for the replies guys.

      Mirtazapine has no effect on my T to be honest. I'm gaining weight now because I can't stop eating. I can't get full. But I'm also really curious if it has effected my metabolism too but I don't know how I can be sure about that case since I'm eating like crazy.
       
    9. DirM
      Pensive

      DirM Member Benefactor

      Location:
      San Diego
      Tinnitus Since:
      July 11, 2016
      Cause of Tinnitus:
      TMJ/TMD
      I am on this (brand name Remeron) as a sleep aid for four months and haven't had any appetite or weight problems, although my doctor warned me it was a potential side affect. The pill not only helps me sleep but keeps me pretty chilled out the morning after, so I think it keeps my anxiety low and my T down.
       
    10. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Started on nortryptaline 5 days ago for sleep.
      Took 20mg for 2 nights and not slept.
      now up to 30mg..... slept 5 hours last night....woohoo... :rockingbanana:......lots of love glynis
       
      • Like Like x 1
    11. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Hey Beste, remember when we were talking about a "glutamate storm" possibly happening when we get off benzos? Well, I actually found a drug called Riluzole that is supposed to have an affect on glutamate and may benefit some for treatment resistant depression. I wanted to try it but the doctor said she wasn't comfortable with prescribing it for me since it is used for ALS. I am not suggesting you take but if you can just read up on it and let me know if you think I am on the right track. I am no doctor so I have no idea if this would help or hurt.

      As far as Mirtazapine is concerned, I know exactly how you feel. I was so hungry with that drug, often wanting to eat way more than usual. Right now I am taking Lamictal and it so far has been the most helpful for me although I might need an adjustment. I had a long period of time in August where my T went down and I was doing great but unfortunately the last couple of months have been up and down. I hope I can figure out something. If it wasn't for this T, I would be doing fantastic.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.